My mother is on Cymbalta and Namenda for Alzheimers. She seems to be progressing fast and getting worse each day. I see some items that say an Alzheimres patient should not be on Cymbalta but on 2 Alzheimers drugs now. Does anyone know if this is true. Mom is progessing very fast to the last stages of the disease and only diagnosed about 3 years back. Thanks
5 Jun 2011
Hi, the namenda is fine. Was your mum put on cymbalta before she was diagnosed or after? It is primarily an anti-depressant, so if your mum has been feeling depressed because of the diagnosis or for other reasons this could be why she is taking it. There have been several studies done on cymbalta, for its uses in other areas than depression. Cymbalta has not shown to exacerbate symptoms in alzheimers, but neither has it been said to improve symptoms. I would guess that this drug has not been prescribed to treat the alzheimers, but to help combat depression and/or anxiety. Can you check with her doctor? I think it would be a good idea to have a discussion anyway to share your concerns and maybe review her and meds.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... seems to me that it's too much meds for Dementia, she can't talk much, she is having temper tantrums and can't sleep. Anyone have ...
2 answers • 26 Jul 2010
I am a 46 year old femalw,within the last year or so,i have became very forgetful,with severe short term memory loss.I went thru a eeg and blood work ...
1 answer • 25 Jan 2011
out of both. It looks like Namenda will not cause bad side effects if withdrawn. But what about Depakote. She is currently on 250 mg twice daily. ...
1 answer • 3 Mar 2012
My mom has been dx. with Alzheimer's and has been on Namenda for more than 5 yrs. Is it true that the medication becomes ineffective after 2 ...
0 answers • 5 Sep 2013